MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6570-0-032
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available it will be reported in a supplemental report.The following devices were also listed in this report: exeter v40 stem 35.5 mm; cat# 0580-1-351; lot# g7528341.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not available.
 
Event or Problem Description
As reported: "procedure: i&d and head and [competitor] liner exchange.Pre-op diagnosis: septic vs.Aseptic loosening status post complex primary right total hip.No further information available per hospital".A 32 -4 biolox head was revised to a 32 biolox head with -2.5 sleeve.Spoke to rep.Patient was revised due to infection.Rep provided pre-revision x-rays and a usage sheet from the prior procedure and confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
As reported: "procedure: i&d and head and [competitor] liner exchange.Pre-op diagnosis: septic vs.Aseptic loosening status post complex primary right total hip.No further information available per hospital".A 32 -4 biolox head was revised to a 32 biolox head with -2.5 sleeve.Spoke to rep.Patient was revised due to infection.Rep provided pre-revision x-rays and a usage sheet from the prior procedure and confirmed that no further information will be released by the hospital or surgeon.Update 08 october, 2019: review of the x-ray by a clinician confirms loose cemented stem.
 
Additional Manufacturer Narrative
Corrected data: h4: manufacturing date was corrected from 05-sep-2019 to 13-nov-2018.Reported event: an event regarding infection involving a ceramic head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: provided x-ray confirms loose cemented stem.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: exeter v40 stem 35.5 mm; cat# 0580-1-351; lot# g7528341 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
DELTA V-40 CERAMIC HEAD 32/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8977484
Report Number0002249697-2019-03146
Device Sequence Number2876836
Product Code JDI
UDI-Device Identifier04546540608475
UDI-Public04546540608475
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number6570-0-032
Device Lot Number68893002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight39